I have red spots on my tongue and a sore throat. I also have some bumps on my tongue further back in my mouth. What might this be, and can I treat it at home?
Hello,How long are you having this?Are these painful?How is the appearance of rest of the tongue?Did you have any test or treatment?Did you have any previous illness?
I have had this for a few days. At first, the red spots were all I noticed. They are fairly big (about 3/16" in diameter on average). I had no pain. My tongue had looked a little whitish before then, perhaps a day or two before. The day after I noticed the spots, I began tohave a slight sore throat that has gotten worse over the past 36 hours or so. Today, looking again, I was able to see a few spots further back on my tongue that looked swollen, andmy throat is very uncomfortable.
As I mentioned, the rest of my tongue may be slightly lighter than normal. It is hard to tell because of the red spots and the increasing pain.
I had flu A that kept me down for about 2 weeks. I went back to work on the 17th of Feb. but I haven't been totally "up to snuff."
I have MS and am on Rebif.
I also have inhalers - Qvar and Ventolin for mild asthma. ( I think one of the Qvar I have been taking is old.)
I have not had any tests for this. I have not been to a doctor yet, although I am considering going to an urgent care tomorrow if this pain persists.
Thank you for the information,From your description , it appears to be inflammation or infection of the papilla of the tongue.This can occur from infection like bacterial, viral or yeast like candida infection.It can also come from exposure to irritation like hot food, spices, tobacco ,alcohol.Allergy to tooth paste , mouth wash can cause it.Deficiency of iron or B vitamins or some skin diseases are causative factors too.Associated sore throat indicates more like an infection in your case.You need to get an examination by doctor for an examination.You can take analgesics with anti inflamatory properties like motrin or aleve after food to get relief till you see doctor.I hope this information will be helpful.Please ask if you need any clarification.Best wishes.
Probably an infection of some sort. See the doc. Take something like ibuprophen or naproxin to relieve pain until then. Got it. What kinds of treatment or medication might the doc prescribe? Also, can changing to a new toothbrush help at all?
Changing toothbrush may not help.If you are using a new brand of toothpaste or mouth wash or breath freshener , then you can change that.Taking B vitamins can help if it is due to deficiency of B vitamins.Doctor can take a swab to test for infection & prescrible antibiotic or antifungal accordingly.
30 years experience as doctor